Doctors Lounge - Gastroenterology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gastroenterology Topics
|goff1976 - Wed Mar 05, 2008 10:50 am||
Six weeks ago I initially had severe diarrhea for a day, which was followed by 6 days of chills, severe fatigue, stomach ache, difficulty sleeping, irregular bowel movements, pain in the back of my head, and a loss of appetite. (No fever)
Those symptoms left for a two week period, although my stomach didn't feel quite right during this time, and then three weeks ago I had similar symptoms return, although they are not as pronounced. I have a stomach ache periodically right below my sternum, which sometimes feels better when I eat, but not always. The discomfort in the stomach seems to be worse when I wake in the morning with an empty stomach. My head has this dull feeling like I am in a fog and makes it difficult to concentrate, which comes and goes as well. It almost seems that if my stomach doesn't ache, then my head has this dull feeling. Also, I seem to be tired and weak, with slight chills periodically. I have waited for this to go away, assuming it was a virus of somekind, but I am getting discouraged at this point.
I have been placed on a series of antibiotics and have had my blood tested for elevated white blood counts, etc, which has all come back normal. Rectal exam noted no blood in stools and a stool sample indicated no parasites. No tenderness in abdomen area as well.
Any thoughts of what I have?
Thanks for any advice!
|Debbie Miller, RN - Mon Apr 07, 2008 6:16 am||
The thoughts that come to my mind appear to have been checked out so I think you have to follow up with your doctor. Stool sampling for parasites would be the obvious action. If there is no infectious process occurring you can only wonder if there is some underlying problem affecting the bowel and gastrointestinal system. You may be referred to a specialist if the problem does not resolve.
I'm sorry we are not able to know more than this.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.